Missouri, 2006

Damaging Wind in Missouri, June 22, 2006

June 22, 2006 · NWS SGF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 22, 2:05 PM CST, 40 minutes earlier.

Area forecast discussion, Jun 22, 2:05 PM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
305 PM CDT THU JUN 22 2006

.DISCUSSION...

INITIAL BAND OF THUNDERSTORMS WAS PUSHING INTO THE EASTERN OZARKS AT
MID AFTERNOON. ANOTHER LINE OF STORMS HAD DEVELOPED IN ADVANCE OF A
MESOSCALE VORTICITY CENTER AND MID LEVEL SHORTWAVE PUSHING ACROSS
CENTRAL MISSOURI. STORMS WILL CONTINUE TO MARCH EASTWARD ACROSS THE
MISSOURI OZARKS LATE THIS AFTERNOON AND EARLY EVENING. STRONG TO
DAMAGING STRAIGHT LINE WINDS WILL BE THE PRIMARY THREAT.

CHANCE OF PRECIPITATION ARE LOOKING MINIMAL TONIGHT IN THE WAKE OF
THE EXITING SHORTWAVE. HOWEVER WILL MAINTAIN AT LEAST SOME CHANCE OF
CONVECTION OVERNIGHT AS THE WRF MODEL PROG ANOTHER VORTICITY CENTER
AND THE ACTUAL FRONT DROP SOUTHEAST INTO THE AREA. SOME PATCHY FOG
CANNOT BE RULED OUT AROUND SUNRISE FRIDAY IF AMPLE CLEARING OCCURS.

SCATTERED CONNECTION MAY BE ONGOING ACROSS SOUTH CENTRAL MISSOURI
FRIDAY MORNING. HOWEVER THIS ACTIVITY WILL END FROM THE WEST AS
SURFACE HIGH PRESSURE BUILDS INTO THE OZARKS AND DRIER AIR ADVECTS
INTO THE REGION.

SURFACE RIDGE WILL REMAIN OVER THE AREA INTO SATURDAY PROVIDING NEAR
NORMAL TO SLIGHTLY BELOW NORMAL TEMPERATURES FOR MID JUNE. PROXIMITY
OF THE SURFACE HIGH AND MOIST GROUND CONDITIONS WILL BE CONDUCIVE TO
AREAS OF FOG SATURDAY MORNING.

SOME UNCERTAINTY EXIST AS WE HEAD INTO SUNDAY. A MINOR SHORTWAVE IS
PROGGED TO SLIDE SOUTHEAST OUT OF THE PLAINS IN THE NORTHWEST FLOW
ALOFT. THIS SYSTEM AND ASSOCIATED WEAK SURFACE BOUNDARY MAY PROVIDE
A CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY.

NORTHWEST FLOW WILL REMAIN ACROSS THE REGION INTO NEXT WEEK AS UPPER
RIDGE REMAINS ESTABLISHED OVER THE WESTERN U.S. NEXT CHANCE OF RAIN
MAY ARRIVE NEXT WEDNESDAY OR THURSDAY.

FOSTER

&&

.AVIATION...

THUNDERSTORMS WILL SPREAD ACROSS THE AREA THIS AFTERNOON. THE
ACTIVITY WILL MOVE EAST OF THE JOPLIN TERMINAL BY 20Z AND
SPRINGFIELD BY 22Z. SURFACE WIND GUSTS OF 30 TO 50 MPH WILL PROCEED
THE STORMS AS THEY SWEEP EAST ACROSS THE MISSOURI OZARKS. MVFR
CEILINGS AND VISIBILITIES WILL ACCOMPANY THE STORMS. SKIES WILL
CLEAR TONIGHT WITH PATCHY FOG POSSIBLE AROUND SUNRISE FRIDAY.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Jun 22, 12:15 PM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
115 PM CDT THU JUN 22 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-231800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
115 PM CDT THU JUN 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON.

  WEATHER HAZARDS EXPECTED:

  SCATTERED TO NUMEROUS THUNDERSTORMS...SOME MAY PRODUCE:
    LOCALIZED DAMAGING WIND GUSTS IN EXCESS OF 60 MPH.
    TORRENTIAL DOWNPOURS WHICH COULD CAUSE LOCALIZED FLOODING.
    AND HAIL TO THE SIZE OF NICKELS.

  AREAS AFFECTED AND TIMING:

  THUNDERSTORMS WILL OVERSPREAD THE REMAINDER OF SOUTHERN MISSOURI
  THROUGH THE AFTERNOON. THE GREATEST CHANCE FOR ISOLATED SEVERE
  THUNDERSTORMS WILL BE EAST OF A LINE FROM WARSAW...TO BOLIVAR...
  TO CASSVILLE.

  DISCUSSION:

  A VERY MOIST AND UNSTABLE AIRMASS WILL SUPPORT STRONG TO ISOLATED
  SEVERE STORMS THIS AFTERNOON ACROSS THE MISSOURI OZARKS. WHILE
  WINDS ALOFT ARE NOT FORECAST TO BE OVERLY SUPPORTIVE OF SEVERE
  THUNDERSTORMS...A FEW STORMS WILL PROBABLY BECOME SEVERE MAINLY
  ACROSS EASTERN PORTIONS OF THE OUTLOOK AREA THIS AFTERNOON. THE
  PRIMARY SEVERE THREAT WILL BE ISOLATED DAMAGING WIND GUSTS IN
  EXCESS OF 60 MPH.

  TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES IN LESS THAN AN
  HOUR COULD CAUSE LOCALIZED FLOODING...ESPECIALLY ON LOW WATER
  CROSSINGS AND OTHER POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  THUNDERSTORMS MAY BE ONGOING ACROSS PORTIONS OF THE OUTLOOK AREA
  FRIDAY MORNING. THESE STORMS WILL END FROM THE WEST DURING
  THE DAY. SEVERE WEATHER IS NOT EXPECTED.

  THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY. SEVERE WEATHER IS
  NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

  ALTHOUGH SEVERE WEATHER WILL LIKELY BE FAIRLY ISOLATED...SPOTTER
  ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS SOUTH CENTRAL
  AND CENTRAL MISSOURI.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Local storm report, Jun 22, 12:26 PM CST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
126 PM CDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0109 PM     TSTM WND DMG     ELDON                   38.35N 92.58W
06/22/2006                   MILLER             MO   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN.

0109 PM     TSTM WND DMG     SPRINGFIELD             37.20N 93.29W
06/22/2006                   GREENE             MO   LAW ENFORCEMENT

            TREE DOWN.

&&

LINDENBERG
Local storm report, Jun 22, 1:35 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
235 PM CDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     3 S LINCOLN             38.35N 93.33W
06/22/2006                   BENTON             MO   LAW ENFORCEMENT

            TREES DOWN.

&&

LINDENBERG
Local storm report, Jun 22, 2:00 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
300 PM CDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND GST     ROLLA                   37.95N 91.77W
06/22/2006  E70 MPH          PHELPS             MO   TRAINED SPOTTER

&&

LINDENBERG
Local storm report, Jun 22, 2:01 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
301 PM CDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     ROLLA                   37.95N 91.77W
06/22/2006                   PHELPS             MO   LAW ENFORCEMENT

            TREE DOWN ALONG HIGHWAY 63 IN TOWN.

&&

LINDENBERG
Local storm report, Jun 22, 2:12 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
312 PM CDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     5 N RUETER              36.68N 92.87W
06/22/2006                   TANEY              MO   DEPT OF HIGHWAYS

            LARGE LIMBS DOWN.

&&

LINDENBERG
Local storm report, Jun 22, 2:43 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
343 PM CDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     HEAVY RAIN       4 NE PROTEM             36.57N 92.81W
06/22/2006  M2.53 INCH       TANEY              MO   PUBLIC

            RAINFALL SINCE 120 PM

&&

GAEDE

The radar

The Springfield radar (KSGF), 111 km away, was scanning. The volume nearest the first event began at 20:42 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ozark

When
June 22, 2:45 PM CST
Where
Ozark County, Gainesville
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.600, -92.433

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516483.